Alert archive / Nevada / Snow Advisories in 2007

Snow Advisory 2, NWS Reno, NV

January 10, 20076 counties in Nevada; Modoc County, Mono County, California

NWS Reno, NV issued this snow advisory at Jan 10, 2007, 11:01 PM PST for 6 counties in Nevada; Modoc County, Mono County, California. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2007, 11:01 PM PST (07:01 UTC)
Expired
Jan 12, 2007, 4:00 AM PST
In force
29 hr
Issued by
NWS Reno, NV

Counties Modoc County, CA, Mono County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 16 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 7.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2156 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KREV 110701
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1101 PM PST WED JAN 10 2007

...A COLD STORM WILL MOVE THROUGH WESTERN NEVADA LATE TONIGHT 
THROUGH THURSDAY AFTERNOON...

.A STRONG COLD FRONT WILL MOVE THROUGH WESTERN NEVADA EARLY
THURSDAY MORNING. BEHIND THIS FRONT...MOISTURE WILL INCREASE AS
THE COLD AIR MOVES IN AND SNOW SHOWERS WILL DEVELOP LATE TONIGHT
ACROSS MUCH OF WESTERN NEVADA. THESE SNOW SHOWERS WILL CONTINUE
INTO THE AFTERNOON HOURS BEFORE ENDING DURING THE EVENING.

EXPECT TRAVEL CONDITIONS TO DETERIORATE RAPIDLY THURSDAY MORNING
AS THE SNOW FALLS. WITH COLD TEMPERATURES IN THE 20S...CONDITIONS
WILL BE FAVORABLE FOR THE FORMATION OF BLACK ICE ON AREA ROADS. IF
SNOW IS FALLING AND THE ROAD ONLY APPEARS WET...BE EXTRA CAUTIOUS
AS ICE IS LIKELY COVERING THE ROAD SURFACE. PLEASE SLOW DOWN AND
USE EXTRA CAUTION ON THURSDAY.

CAZ070-NVZ005-111315-
/O.NEW.KREV.SN.Y.0002.070111T0701Z-070111T2000Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
1101 PM PST WED JAN 10 2007

...SNOW ADVISORY IN EFFECT UNTIL 12 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT UNTIL 12 PM PST THURSDAY. 

PERIODS OF SNOW WILL CONTINUE ACROSS NORTHERN WASHOE COUNTY AND THE
SURPRISE VALLEY TONIGHT AND INTO THURSDAY MORNING. BEFORE THE SNOW
ENDS AROUND NOON THURSDAY...EXPECT 1 TO 3 INCHES OF SNOW
ACCUMULATION ON THE VALLEY FLOORS WITH 2 TO 4 INCHES ABOVE 5000
FEET. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS WITH PATCHES OF
BLACK ICE AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE
DRIVING.

$$

NVZ004-111315-
/O.NEW.KREV.SN.Y.0002.070111T0800Z-070112T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
1101 PM PST WED JAN 10 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY. 

SNOW SHOWERS WILL DEVELOP AFTER MIDNIGHT TONIGHT ACROSS PERSHING
COUNTY AND PUSH SOUTH INTO CHURCHILL COUNTY THURSDAY MORNING. SNOW
SHOWERS WILL CONTINUE DURING THE DAY WITH ACCUMULATIONS OF 1 TO 3
INCHES BEFORE THE SNOW ENDS LATE IN THE AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS WITH AREAS OF
BLACK ICE AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE
DRIVING.

$$

NVZ003-111315-
/O.NEW.KREV.SN.Y.0002.070111T1200Z-070112T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
1101 PM PST WED JAN 10 2007

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST THURSDAY. 

SNOW SHOWERS WILL DEVELOP THURSDAY MORNING FROM RENO SOUTH THROUGH
MINDEN. SNOW SHOWERS WILL CONTINUE INTO THE EVENING HOURS BEFORE
ENDING. EXPECT ACCUMULATIONS OF 1 TO 3 INCHES BEFORE THE SNOW ENDS
WITH 2 TO 4 INCHES ABOVE 5000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS WITH AREAS OF
BLACK ICE AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE
DRIVING.

$$


HTTP://WEATHER.GOV/RENO
6 follow-up statements
000
WWUS45 KREV 111206
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
406 AM PST THU JAN 11 2007

...COLD STORM WILL MOVE THROUGH WESTERN NEVADA...

.A COLD FRONT...CURRENTLY ALONG INTERSTATE 80...WILL MOVE SOUTH
TODAY. PERIODS OF SNOW BEHIND THE FRONT WILL TAPER OFF TO SNOW
SHOWERS THIS EVENING.

TRAVEL CONDITIONS WILL BE DIFFICULT TODAY. WITH TEMPERATURES IN
THE 20S...CONDITIONS ARE FAVORABLE FOR THE FORMATION OF BLACK ICE
ON AREA ROADS. IF SNOW IS FALLING AND THE ROAD APPEARS WET...BE
EXTRA CAUTIOUS AS ICE IS LIKELY COVERING THE ROAD SURFACE. PLEASE
SLOW DOWN AND USE EXTRA CAUTION

NVZ004-112000-
/O.CON.KREV.SN.Y.0002.000000T0000Z-070112T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
406 AM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

PERIODS OF SNOW WILL CONTINUE ACROSS PERSHING COUNTY AND PUSH
SOUTH INTO CHURCHILL COUNTY THIS MORNING. TOTAL ACCUMULATIONS OF
1 TO 3 INCHES ARE POSSIBLE BEFORE THE SNOW ENDS LATE IN THE
AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS WITH AREAS OF
BLACK ICE AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE
DRIVING.

$$

CAZ070-NVZ005-112000-
/O.CON.KREV.SN.Y.0002.000000T0000Z-070111T2000Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
406 AM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

PERIODS OF SNOW WILL CONTINUE ACROSS NORTHERN WASHOE COUNTY MAINLY
SOUTH OF GERLACH THROUGH THIS MORNING. NORTH OF GERLACH AND IN THE
SURPRISE VALLEY SNOW SHOWERS WILL CONTINUE. BEFORE THE SNOW ENDS
AROUND NOON...EXPECT 1 TO 3 INCHES OF ACCUMULATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS WITH PATCHES OF
BLACK ICE AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE
DRIVING.

$$

NVZ003-112000-
/O.CON.KREV.SN.Y.0002.000000T0000Z-070112T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
406 AM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

PERIODS OF SNOW WILL CONTINUE FROM RENO SOUTH THROUGH
MINDEN AND THEN TAPER OFF TO SNOW SHOWERS BEFORE ENDING THIS
EVENING. EXPECT ACCUMULATIONS OF 1 TO 3 INCHES BEFORE THE SNOW
ENDS WITH 2 TO 4 INCHES ABOVE 5000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS WITH AREAS OF
BLACK ICE AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE
DRIVING.

$$

BRONG

HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 111739
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
939 AM PST THU JAN 11 2007


CAZ070-NVZ005-111845-
/O.CAN.KREV.SN.Y.0002.000000T0000Z-070111T2000Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
939 AM PST THU JAN 11 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW
ADVISORY FOR NORTHERN WASHOE COUNTY AND THE SURPRISE VALLEY. 

SNOW ASSOCIATED WITH A STRONG COLD FRONT HAS MOVED SOUTH OF THE
AREA. SCATTERED FLURRIES OR LIGHT SNOW SHOWERS ARE STILL
POSSIBLE LATE THIS AFTERNOON AND INTO THE EVENING...WITH LITTLE
OR NO ACCUMULATION EXPECTED.

$$

NVZ004-120000-
/O.CON.KREV.SN.Y.0002.000000T0000Z-070112T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
939 AM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WIDESPREAD LIGHT SNOW ALONG AND NORTH OF A STRONG COLD FRONT HAS
PUSHED MAINLY SOUTH OF LOVELOCK THIS MORNING. ADDITIONAL
ACCUMULATION OF UP TO 1 INCH IS POSSIBLE BEFORE THE SNOW ENDS
LATE IN THE AFTERNOON...MAINLY OVER CHURCHILL COUNTY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS WITH AREAS OF
BLACK ICE AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE
DRIVING.

$$

NVZ003-120000-
/O.CON.KREV.SN.Y.0002.000000T0000Z-070112T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
939 AM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

BANDS OF SNOW ASSOCIATED WITH A STRONG COLD FRONT HAVE MOVED SOUTH
TO ALONG AND SOUTH OF INTERSTATE 80. PERIODS OF SNOW WILL CONTINUE
TODAY...WITH 1 TO 3 INCHES OF SNOWFALL EXPECTED SOUTH OF INTERSTATE
80 THROUGH THIS AFTERNOON...WITH 2 TO 4 INCHES IN THE FOOTHILLS
SOUTH AND WEST OF RENO. FOR AREAS THAT DO NOT RECEIVE SNOW THROUGH
MID AFTERNOON...ADDITIONAL SNOW SHOWERS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND INTO THIS EVENING WITH ADDITIONAL LIGHT
ACCUMULATIONS POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS WITH AREAS OF
BLACK ICE AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE
DRIVING.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 112033
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1233 PM PST THU JAN 11 2007

CAZ073-120445-
/O.EXB.KREV.SN.Y.0002.000000T0000Z-070112T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1233 PM PST THU JAN 11 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. 

SNOW WILL SPREAD SOUTHWARD ACROSS MONO COUNTY THIS AFTERNOON AND
CONTINUE TONIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED
BY EARLY FRIDAY MORNING WITH LOCALLY HIGHER AMOUNTS UP TO 6 INCHES
NEAR MONO LAKE...JUNE LAKE...AND LAKE CROWLEY. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS WITH AREAS OF
BLACK ICE AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE
DRIVING.

$$

NVZ004-120000-
/O.CON.KREV.SN.Y.0002.000000T0000Z-070112T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
1233 PM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON SOUTH OF FALLON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WIDESPREAD LIGHT SNOW ALONG AND NORTH OF A STRONG COLD FRONT HAS
PUSHED SOUTH OF FALLON AS OF MIDDAY. ADDITIONAL ACCUMULATION OF
UP TO 1 INCH IS POSSIBLE OVER SOUTHERN CHURCHILL COUNTY BEFORE THE
SNOW ENDS LATE THIS AFTERNOON. LITTLE OR NO ADDITIONAL SNOWFALL
IS EXPECTED NORTH OF FALLON.

PEOPLE DRIVING ON HIGHWAY 95 SOUTH OF FALLON SHOULD USE EXTRA
CAUTION THIS AFTERNOON.

$$

NVZ003-120400-
/O.CON.KREV.SN.Y.0002.000000T0000Z-070112T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
1233 PM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

BANDS OF SNOW ASSOCIATED WITH A STRONG COLD FRONT HAVE MOVED SOUTH
OF RENO. PERIODS OF SNOW WILL CONTINUE INTO THIS EVENING FROM
WASHOE VALLEY TO DOUGLAS COUNTY WITH LOCALLY HEAVY SNOW AT TIMES
ESPECIALLY AROUND CARSON CITY. SNOWFALL TOTALS OF 2 TO 4 INCHES
ARE EXPECTED WITH LOCALLY UP TO 5 INCHES IN PORTIONS OF CARSON
CITY. FROM RENO NORTHWARD...ISOLATED SNOW SHOWERS MAY DEVELOP THIS
AFTERNOON AND INTO THIS EVENING WITH LITTLE OR NO ADDITIONAL
ACCUMULATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS WITH AREAS OF
BLACK ICE AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE
DRIVING.

$$
MJD

HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 112343
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
343 PM PST THU JAN 11 2007

NVZ004-120045-
/O.EXP.KREV.SN.Y.0002.000000T0000Z-070112T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
343 PM PST THU JAN 11 2007

...SNOW ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE SNOW ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

LIGHT SNOW HAS DIMINISHED OVER SOUTHERN CHURCHILL COUNTY. ISOLATED
SNOW SHOWERS WILL MOVE ACROSS WEST CENTRAL NEVADA TONIGHT...BUT
LITTLE OR NO ACCUMULATION IS EXPECTED.

$$

NVZ003-120400-
/O.CON.KREV.SN.Y.0002.000000T0000Z-070112T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
343 PM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING 
SOUTH OF CARSON CITY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

PERIODS OF SNOW WILL CONTINUE INTO THIS EVENING OVER DOUGLAS COUNTY
WITH ADDITIONAL ACCUMULATION UP TO 1 INCH. FROM CARSON CITY 
NORTHWARD...ISOLATED SNOW SHOWERS MAY DEVELOP THIS EVENING WITH
LITTLE OR NO ADDITIONAL ACCUMULATION.

TRAVEL WILL REMAIN DIFFICULT THROUGH THE EVENING RUSH HOUR IN DOUGLAS
COUNTY...INCLUDING HIGHWAYS 395...88...206...207 AND 208. BE PREPARED
FOR SNOW COVERED ROADS WITH AREAS OF BLACK ICE AND LIMITED VISIBILITY.
USE EXTRA CAUTION WHILE DRIVING.

$$

CAZ073-120745-
/O.CON.KREV.SN.Y.0002.000000T0000Z-070112T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
343 PM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

SNOW WILL SPREAD SOUTHWARD ACROSS MONO COUNTY THIS EVENING AND
CONTINUE TONIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED
BY EARLY FRIDAY MORNING WITH LOCALLY HIGHER AMOUNTS UP TO 6 INCHES
NEAR MONO LAKE...JUNE LAKE...AND LAKE CROWLEY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS WITH AREAS OF
BLACK ICE AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE
DRIVING.

$$
MJD

HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 120108
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
508 PM PST THU JAN 11 2007

NVZ003-120215-
/O.CAN.KREV.SN.Y.0002.000000T0000Z-070112T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
508 PM PST THU JAN 11 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW
ADVISORY. 

SNOW HAS DIMINISHED OVER DOUGLAS COUNTY. ISOLATED SNOW SHOWERS
WILL MOVE ACROSS THE REGION TONIGHT...BUT LITTLE OR NO ADDITIONAL
ACCUMULATION IS EXPECTED.

$$

CAZ073-121200-
/O.CON.KREV.SN.Y.0002.000000T0000Z-070112T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
508 PM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

SNOW WILL SPREAD SOUTHWARD ACROSS MONO COUNTY THIS EVENING AND
CONTINUE TONIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE
EXPECTED BY EARLY FRIDAY MORNING WITH LOCALLY HIGHER AMOUNTS UP
TO 6 INCHES NEAR MONO LAKE...JUNE LAKE...AND LAKE CROWLEY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS WITH AREAS OF
BLACK ICE AND LIMITED VISIBILITIES. USE EXTRA CAUTION WHILE
DRIVING.

$$
MJD

HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 121140
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
340 AM PST FRI JAN 12 2007

CAZ073-121245-
/O.EXP.KREV.SN.Y.0002.000000T0000Z-070112T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
340 AM PST FRI JAN 12 2007

...SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

SNOWFALL WILL CONTINUE TO DECREASE IN COVERAGE THROUGH THIS
MORNING. HOWEVER...ISOLATED SNOW SHOWERS WILL CONTINUE THROUGH
THIS AFTERNOON...WITH AN ADDITIONAL INCH OR TWO ACCUMULATION
POSSIBLE.

MOTORISTS SHOULD CONTINUE TO USE EXTRA CAUTION WHILE DRIVING
TODAY. THE COLD TEMPERATURES...COMBINED WITH THE LIGHT SNOWFALL ON
ROADWAYS...WILL CONTRIBUTE TO ICY CONDITIONS.

$$

OHARA

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this snow advisory went out at Jan 10, 8:15 PM PST, 2 hours 46 minutes earlier.

Area forecast discussion, Jan 10, 8:15 PM PST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
815 PM PST WED JAN 10 2007

.UPDATE...
WINDS CONTINUE TO GET STRONGER ACROSS MONO/MINERAL COUNTIES. WHILE
HIGH WINDS ARE PRIMARILY IN THE WIND PRONE AREAS...THESE INCLUDE THE
MAJOR HIGHWAYS THROUGH THESE AREAS. WILL MENTION GUSTS TO 75 MPH IN
THESE WIND PRONE AREAS...AS BRIDGEPORT HAS SEEN GUSTS OVER 60 MPH
AND THE WALKER LAKE NDOT STATION HAS GUSTED TO 70 MPH. A CALL TO THE
MINERAL S.O. CONFIRMS THE STRONG WINDS ALONG THE WEST SHORES OF
WALKER LAKE. HAVE UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING
THERE. ACROSS RENO-TAHOE...WINDS ARE BEGINNING TO SUBSIDE A
BIT...BUT STILL CLOSE ENOUGH THE LEAVE THE ADVISORY GOING A WHILE
LONGER. IF THERE IS A SIGNIGICANT DROP-OFF WILL CANCEL ADVISORY
EARLY...BUT THIS APPEARS UNLIKELY AT THIS TIME UNTIL COLD FRONT
BEGINS TO MOVE AGAIN AFTER MIDNIGHT.

OTHERWISE...QUICK INCH OR TWO OF SNOW APPEARS ON TRACK. WITH COLD
TEMPS...IDEAL BLACK ICE CONDITIONS COULD SURFACE AGAIN TOMORROW
AFTERNOON/EVENING WITH TEMPS IN THE 20S. WALLMANN

&&

.PREV DISCUSSION...ISSUED AT 358 PM
SHORT TERM...
COLD FRONT (FIRST OF TWO FRONTS?) IS CURRENTLY STALLED OVER
NORTHWEST LASSEN AND NORTHERN WASHOE COUNTY. THE MAIN PUNCH OF
COLDER AIR IS GOING TO HAVE TO WAIT FOR A VORT MAX NEAR VANCOUVER
ISLAND TO SWING AROUND WITH THE HELP OF JET ENERGY DIGGING SOUTH
OVER THE EASTERN PACIFIC. THE MAIN FRONT/MUCH COLDER AIR IS DUE TO
ARRIVE ALONG THE INTERSTATE 80 CORRIDOR BY MID TO LATE MORNING
THURSDAY. THIS SHOULD SET OFF A BAND OF LIGHT SNOW TONIGHT WHICH
WILL SLIDE SOUTH TO HIGHWAY 50 IN THE AFTERNOON THURSDAY. A LIGHT
ACCUMULATION IS POSSIBLE WITH THE FRONT FOR THE RENO AREA...
APPROXIMATELY BETWEEN 15Z-20Z THURSDAY.

THE REAL INTERESTING TIME WILL BE AS THE MAIN UPPER LOW SWINGS
THROUGH THE REGION THURSDAY EVENING. THE UPPER LOW IS PROGGED TO
SLIDE RIGHT SMACK DAB OVER LAKE TAHOE AROUND 06Z FRIDAY WITH A -34C
CORE...AND THEREAFTER MOVE SLOWLY SOUTH INTO FRIDAY MORNING. GOOD
DEFORMATION TO THE IMMEDIATE EAST OF THE LOW...ALONG WITH EASTERLY
UPSLOPE FLOW AND HIGH SNOW RATIOS LOOK FAVORABLE FOR SOME
ACCUMULATING SNOW. THAT BEING SAID...WHERE IN THE BASIN THE BAND
WILL SET UP IS KEY TO THE FORECAST. THEREFORE...I COULD NOT BRING
MYSELF TO GO ABOVE 50% IN THE BASIN...WITH VERY HIGH POPS IN THE
SIERRA. TO COMPLICATE MATTERS FURTHER ON THE MESOSCALE...LAKE EFFECT
SNOW ON LAKE TAHOE AND MONO LAKE THURSDAY NIGHT AND INTO FRIDAY
MORNING IS QUITE POSSIBLE WITH -12C TO -18C AT 700 MB YIELDING
PLENTY OF INSTABILITY FROM THE LAKE SURFACE (LAKE TAHOE WATER TEMP
IS 4-5C) TO 700 MB.

FRIDAY AND FRIDAY NIGHT...THE UPPER LOW CONTINUES ITS SLOW TREK
SOUTH...WHERE IT WILL PROBABLY BRING SOME VERY INTERESTING WEATHER
TO LAS VEGAS. FOR OUR REGION...I INCREASED POPS TO CHANCE FOR MONO
COUNTY WITH CONTINUED EASTERLY LOW LEVEL FLOW AND DEFORMATION UNDER
THE VERY COLD 500 MB LOW. FRIDAY NIGHT AND SATURDAY...SURFACE HIGH
PRESSURE BUILDS FIRMLY INTO THE GREAT BASIN FOR SOME VERY COLD LOWS
(ESPECIALLY IN AREAS OF SNOW COVER) FRIDAY NIGHT FOLLOWED BY
CONTINUED SUB FREEZING HIGHS SATURDAY. SNYDER

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
NO MAJOR CHANGES TO PREVIOUS FORECAST. MEDIUM RANGE MODELS SEEM TO
BE IN FAIRLY GOOD AGREEMENT WITH THE UPPER RIDGE OVER THE EASTERN
PAC MOVING INLAND OVER THE WESTERN CONUS EARLY NEXT WEEK. DEEP UPPER
LOW OVER THE BERING SEA AS WELL AS TROUGH OVER HUDSON BAY SHOULD
HELP TO KEEP THE RIDGE OVER THE WESTERN US FAIRLY STABLE.

TEMPS WILL SLOWLY BEGIN TO COME BACK INTO THE LOW THIRTIES BY THE
BEGINNING OF NEXT WEEK. VALLEY INVERSIONS WILL KEEP THE LOWER
ELEVATIONS FROM WARMING UP QUICKLY...AND MOUNTAIN TEMPS WILL BOUNCE
BACK QUICKER. HAZE WILL BE AN ISSUE NEXT WEEK IN THE WESTERN NEVADA
VALLEYS.

WE COULD SEE A REX BLOCK PATTERN SET UP TOWARD THE END OF NEXT
WEEK...WITH MODELS HINTING AT SHORTWAVE ENERGY UNDERCUTTING THE
RIDGE. THIS COULD SPELL A VERY DRY PATTERN FOR THE LAST COUPLE WEEKS
OF JAN FOR THE ENTIRE WEST COAST. HOON
&&

.AVIATION...
VERY WINDY CONDITIONS ACROSS THE REGION...SURFACE WINDS FROM THE SW
WITH GUSTS OVER 35KTS. LOW LEVEL WIND SHEAR WILL BE PRESENT WHEN
WINDS DECOUPLE FROM THE SURFACE. MODERATE TO SEVERE LOW LEVEL
TURBULENCE OVER ROUGH TERRAIN. AS THE FRONT MOVES THROUGH...EXPECT
SOME SNOW SHOWERS ACROSS THE REGION...LOWERING CIG/VIS TO MVFR
CONDITIONS. HOON
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 10 AM PST THURSDAY FOR NVZ001.
     WIND ADVISORY UNTIL 4 AM PST THURSDAY FOR NVZ002-003.
     LAKE WIND ADVISORY UNTIL 4 PM PST THURSDAY FOR PYRAMID LAKE.

CA...HIGH WIND WARNING UNTIL 10 AM PST THURSDAY FOR CAZ073.
     WIND ADVISORY UNTIL 4 AM PST THURSDAY FOR CAZ072. &&

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Jan 10, 5:52 PM PST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
552 PM PST WED JAN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST 1 S WASHOE CITY         39.31N 119.81W
01/10/2007  M64.00 MPH       WASHOE             NV   MESONET

            NDOT WIND SENSOR AT WASHOE VALLEY. PEAK GUST AT 1015 AM.
            GUSTS 58-64 MPH MAINLY BETWEEN 10 AM AND 1230 PM.

0140 PM     NON-TSTM WND GST 5 S RENO                39.47N 119.82W
01/10/2007  M60.00 MPH       WASHOE             NV   MESONET

            DRI SENSOR AT WOLF RUN GOLF COURSE. ISOLATED GUST.

0145 PM     NON-TSTM WND GST 12 SSE RENO             39.38N 119.74W
01/10/2007  M57.00 MPH       WASHOE             NV   MESONET

            AWS WEATHER BUG WIND SENSOR IN PLEASANT VALLEY.

0200 PM     NON-TSTM WND GST 2 NW MINDEN             38.98N 119.80W
01/10/2007  M58.00 MPH       DOUGLAS            NV   MESONET

            NDOT WIND SENSOR AT CARSON VALLEY.

0300 PM     NON-TSTM WND GST BRIDGEPORT              38.26N 119.22W
01/10/2007  M59.00 MPH       MONO               CA   MESONET

            RAWS SENSOR. GUST OCCURRED BETWEEN 2 AND 3 PM.

0311 PM     NON-TSTM WND GST LEE VINING              37.96N 119.12W
01/10/2007  E50.00 MPH       MONO               CA   TRAINED SPOTTER

            ESTIMATED SUSTAINED WIND 30 MPH WITH GUSTS AROUND 50 MPH.

&&

MDEUTSCH

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:57 PM PSTHigh Wind WarningREVLyon, Mineral14 hr

Nearby

Snow Advisories in Nevada, 2007Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.